Alert archive / Guam / High Surf Warnings in 2011
High Surf Warning 2, NWS Guam
NWS Guam issued this high surf warning at Feb 23, 2011, 1:21 PM CST. It took effect at Feb 23, 2011, 2:00 PM CST. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2011, 1:21 PM CST (19:21 UTC)
- In effect from
- Feb 23, 2011, 2:00 PM CST
- Expired
- Feb 28, 2011, 12:56 PM CST
- In force
- 5 days
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
786 WHMY40 PGUM 231821 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 421 AM CHST THU FEB 24 2011 .LARGE NORTH SWELL WILL GENERATE DANGEROUS SURF ON NORTH FACING REEFS OF SAIPAN AND TINIAN THROUGH THIS WEEKEND. SURF ON NORTH FACING REEFS OF GUAM AND ROTA COULD REACH DANGEROUS LEVELS FRIDAY. SURF IS EXPECTED TO REMAIN HAZARDOUS AT LEAST UNTIL THE FIRST HALF OF THE COMING WEEK. GUZ003-004-240630- /X.UPG.PGUM.SU.Y.0006.110223T2000Z-110301T0800Z/ /X.NEW.PGUM.SU.W.0002.110223T2000Z-110228T2000Z/ TINIAN-SAIPAN- 421 AM CHST THU FEB 24 2011 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM CHST TUESDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM CHST TUESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. SURF WILL BUILD TO DANGEROUS LEVELS OF 12 TO 16 FEET ALONG NORTH FACING REEFS AND 10 TO 13 FEET ALONG EAST FACING REEFS OF TINIAN AND SAIPAN. SURF WILL REMAIN HAZARDOUS THROUGH THE WEEKEND INTO THE COMING WEEK. THE HEAVY SURF MAY CAUSE INUNDATIONS ON NORTH FACING SHORES AT TIMES...MAINLY DURING HIGH TIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ GUZ001-002-240630- /X.EXT.PGUM.SU.Y.0006.110223T2000Z-110301T0800Z/ GUAM-ROTA- 421 AM CHST THU FEB 24 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST TUESDAY... HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM CHST TUESDAY. SURF WILL BUILD TO 9 TO 12 FEET ALONG NORTH FACING REEFS AND 8 TO 11 FEET ALONG EAST FACING REEFS OF GUAM AND ROTA DURING THE DAY. IT IS POSSIBLE THAT SURF WILL PEAK AT 14 TO 16 FEET ON NORTH FACING REEFS FRIDAY THROUGH SATURDAY NIGHT AND MAY REQUIRE A SURF WARNING. SURF WILL FALL TO 10 TO 12 FEET SUNDAY. SURF IS EXPECTED TO REMAIN HAZARDOUS FOR AT LEAST THE FIRST HALF OF THE COMING WEEK. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
11 follow-up statements
313 WHMY40 PGUM 240605 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 405 PM CHST THU FEB 24 2011 .LARGE NORTH SWELL WILL GENERATE DANGEROUS SURF ON NORTH FACING REEFS OF THE ISLANDS OF THE MARIANAS THROUGH THIS WEEKEND. SURF IS EXPECTED TO REMAIN HAZARDOUS AT LEAST UNTIL THE FIRST HALF OF THE COMING WEEK. GUZ001-002-242100- /X.UPG.PGUM.SU.Y.0006.000000T0000Z-110301T0800Z/ /X.NEW.PGUM.SU.Y.0007.110228T0800Z-110228T2000Z/ /X.EXB.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ GUAM-ROTA- 405 PM CHST THU FEB 24 2011 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST MONDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF ADVISORY WILL BE IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY. SURF WILL BUILD TO 12 TO 16 FEET ALONG NORTH FACING REEFS AND 10 TO 13 FEET ALONG EAST FACING REEFS OF GUAM AND ROTA. IT IS POSSIBLE THAT SURF WILL PEAK AT 14 TO 16 FEET ON NORTH FACING REEFS FRIDAY THROUGH SUNDAY NIGHT. SURF WILL FALL TO 10 TO 12 FEET MONDAY. SURF IS EXPECTED TO REMAIN HAZARDOUS FOR AT LEAST THE FIRST HALF OF THE COMING WEEK. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS AS RIP CURRENTS ARE DANGEROUS AND LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS AND DEADLY RIP CURRENTS. COASTAL EROSION OR PROPERTY DAMAGE IS LIKELY IN LOW-LYING AREAS...OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE WHICH OCCURS AROUND 2 AM FRIDAY MORNING AND 12 NOON FRIDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ GUZ003-004-242100- /X.NEW.PGUM.SU.Y.0007.110228T0800Z-110228T2000Z/ /X.EXT.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ TINIAN-SAIPAN- 405 PM CHST THU FEB 24 2011 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST MONDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. A HIGH SURF ADVISORY WILL BE IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY. SURF WILL BUILD TO DANGEROUS LEVELS OF 12 TO 16 FEET ALONG NORTH FACING REEFS AND 10 TO 13 FEET ALONG EAST FACING REEFS OF TINIAN AND SAIPAN. THE HEAVY SURF MAY CAUSE INUNDATIONS ON NORTH FACING SHORES AT TIMES...MAINLY DURING HIGH TIDES. SURF IS EXPECTED TO REMAIN HAZARDOUS FOR AT LEAST THE FIRST HALF OF THE COMING WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS AND DEADLY RIP CURRENTS. COASTAL EROSION OR PROPERTY DAMAGE IS LIKELY IN LOW-LYING AREAS...OR WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY AT HIGH TIDE WHICH OCCURS AROUND 2 AM FRIDAY MORNING AND 12 NOON FRIDAY. AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS AS RIP CURRENTS ARE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
063 WHMY40 PGUM 241832 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 432 AM CHST FRI FEB 25 2011 .LARGE NORTH TO NORTHEAST SWELL WILL PRODUCE DANGEROUS SURF ALONG NORTH AND EAST FACING REEFS OF THE MARIANAS THROUGH THIS WEEKEND. SURF IS EXPECTED TO REMAIN HAZARDOUS THROUGH AT LEAST MONDAY NIGHT. GUZ001>004-250745- /X.CON.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ /X.CON.PGUM.SU.Y.0007.110228T0800Z-110228T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 432 AM CHST FRI FEB 25 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY. A HIGH SURF ADVISORY WILL BE IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY. SURF WILL BE DANGEROUS AT 12 TO 16 FEET ALONG NORTH FACING REEFS AND 10 TO 13 FEET ALONG EAST FACING REEFS OF THE MARIANAS THROUGH THIS WEEKEND. SURF WILL BEGIN TO DIMINISH MONDAY...BUT WILL REMAIN HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY NEAR HIGH TIDE...WHICH OCCURS AROUND 2 AM THIS MORNING AND 1215 THIS AFTERNOON. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE DEADLY. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
802 WHMY40 PGUM 242017 CCA CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TIYAN GU 616 AM CHST FRI FEB 25 2011 .LARGE NORTH TO NORTHEAST SWELL WILL PRODUCE DANGEROUS SURF ALONG NORTH AND EAST FACING REEFS OF THE MARIANAS THROUGH THIS WEEKEND. SURF IS EXPECTED TO REMAIN HAZARDOUS THROUGH AT LEAST MONDAY NIGHT. GUZ001>004-250945- /X.COR.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ /X.COR.PGUM.SU.Y.0007.110228T0800Z-110228T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 616 AM CHST FRI FEB 25 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY... CORRECTED TIMES OF HIGH TIDE A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY. A HIGH SURF ADVISORY WILL BE IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY. SURF WILL BE DANGEROUS AT 12 TO 16 FEET ALONG NORTH FACING REEFS AND 10 TO 13 FEET ALONG EAST FACING REEFS OF THE MARIANAS THROUGH THIS WEEKEND. SURF WILL BEGIN TO DIMINISH MONDAY...BUT WILL REMAIN HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY NEAR HIGH TIDE...WHICH OCCURS AROUND 1215 THIS AFTERNOON AND 4 AM SATURDAY MORNING. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE DEADLY. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
941 WHMY40 PGUM 250541 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 341 PM CHST FRI FEB 25 2011 .LARGE NORTH TO NORTHEAST SWELL WILL PRODUCE DANGEROUS SURF ALONG NORTH AND EAST FACING REEFS OF THE MARIANAS THROUGH THIS WEEKEND. SURF IS EXPECTED TO REMAIN HAZARDOUS THROUGH AT LEAST MONDAY NIGHT. GUZ001>004-252100- /X.CON.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ /X.CON.PGUM.SU.Y.0007.110228T0800Z-110228T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 341 PM CHST FRI FEB 25 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 AM CHST TUESDAY. SURF WILL BE DANGEROUS AT 12 TO 16 FEET ALONG NORTH FACING REEFS AND 10 TO 13 FEET ALONG EAST FACING REEFS OF THE MARIANAS THROUGH THIS WEEKEND. SURF WILL BEGIN TO DIMINISH MONDAY...BUT WILL REMAIN HAZARDOUS AT LEAST UNTIL TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY NEAR HIGH TIDE...WHICH OCCURS AROUND 4 AM SATURDAY MORNING AND 1 PM SATURDAY AFTERNOON. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE DEADLY. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
095 WHMY40 PGUM 251715 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 315 AM CHST SAT FEB 26 2011 .LARGE NORTH TO NORTHEAST SWELL WILL PRODUCE DANGEROUS SURF ALONG NORTH AND EAST FACING REEFS OF THE MARIANAS THROUGH THIS WEEKEND. SURF IS EXPECTED TO REMAIN HAZARDOUS THROUGH TUESDAY. GUZ001>004-260515- /X.EXT.PGUM.SU.Y.0007.110228T0800Z-110301T0800Z/ /X.CON.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 315 AM CHST SAT FEB 26 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 PM MONDAY TO 6 PM CHST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY. THIS WILL BE FOLLOWED BY A HIGH SURF ADVISORY IN EFFECT FROM 6 PM MONDAY UNTIL 6 PM TUESDAY. SURF WILL BE DANGEROUS AT 12 TO 16 FEET ALONG NORTH FACING REEFS AND 10 TO 13 FEET ALONG EAST FACING REEFS OF THE MARIANAS THROUGH THIS WEEKEND. SURF WILL BEGIN TO DIMINISH MONDAY...BUT WILL REMAIN HAZARDOUS AT LEAST UNTIL TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY NEAR HIGH TIDE...WHICH OCCURS AROUND 1 PM THIS AFTERNOON AND 5 AM SUNDAY MORNING. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE DEADLY. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
461 WHMY40 PGUM 260621 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 421 PM CHST SAT FEB 26 2011 .LARGE NORTH TO NORTHEAST SWELL WILL MAINTAIN DANGEROUS SURF ALONG NORTH AND EAST FACING REEFS OF THE MARIANAS UNTIL MONDAY. SURF IS THEN EXPECTED TO REMAIN HAZARDOUS THROUGH TUESDAY. GUZ001-002-003-004-262100- /X.CON.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ /X.CON.PGUM.SU.Y.0007.110228T0800Z-110301T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 421 PM CHST SAT FEB 26 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CHST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CHST TUESDAY. SURF WILL REMAIN DANGEROUS AT 12 TO 15 FEET ALONG NORTH AND EAST FACING REEFS THROUGH MONDAY. SURF WILL THEN BEGIN TO DIMINISH ON MONDAY EVENING...BUT REMAIN HAZARDOUS INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION OR PROPERTY DAMAGE ARE POSSIBLE WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY NEAR HIGH TIDE...WHICH OCCURS AROUND 1 PM THIS AFTERNOON AND 5 AM SUNDAY MORNING. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE DEADLY. && $$ CHAN
219 WHMY40 PGUM 261805 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 405 AM CHST SUN FEB 27 2011 .LARGE NORTHEAST SWELL WILL MAINTAIN DANGEROUS SURF ALONG NORTH AND EAST FACING REEFS OF THE MARIANAS THROUGH MONDAY. GUZ001>004-270615- /X.CON.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ /X.CON.PGUM.SU.Y.0007.110228T0800Z-110301T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 405 AM CHST SUN FEB 27 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CHST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY. THIS WILL BE FOLLOWED BY A HIGH SURF ADVISORY IN EFFECT FROM 6 PM MONDAY UNTIL 6 PM TUESDAY. SURF WILL REMAIN DANGEROUS AT 12 TO 15 FEET ALONG NORTH AND EAST FACING REEFS THROUGH MONDAY. SURF WILL BEGIN TO DIMINISH MONDAY EVENING...BUT REMAIN HAZARDOUS INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION IS POSSIBLE WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY NEAR HIGH TIDE...WHICH OCCURS AROUND 5 AM THIS MORNING...230 PM THIS AFTERNOON...AND 6 AM MONDAY MORNING. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE DEADLY. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
694 WHMY40 PGUM 270629 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 429 PM CHST SUN FEB 27 2011 .LARGE NORTHEAST SWELL WILL MAINTAIN DANGEROUS SURF ALONG NORTH AND EAST FACING REEFS OF THE MARIANAS THROUGH MONDAY AFTERNOON. GUZ001-002-003-004-272100- /X.CON.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ /X.CON.PGUM.SU.Y.0007.110228T0800Z-110301T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 429 PM CHST SUN FEB 27 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CHST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO 6 PM CHST TUESDAY. SURF WILL REMAIN DANGEROUS AT 12 TO 15 FEET ALONG NORTH AND EAST FACING REEFS THROUGH MONDAY AFTERNOON. THEN SURF WILL BEGIN TO DIMINISH MONDAY EVENING...BUT REMAIN HAZARDOUS INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION IS POSSIBLE WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY NEAR HIGH TIDE...WHICH OCCURS AROUND 6 AM MONDAY MORNING AND 400 PM MONDAY AFTERNOON. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE DEADLY. && $$ CHAN
410 WHMY40 PGUM 271800 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 400 AM CHST MON FEB 28 2011 GUZ001>004-280600- /X.CON.PGUM.SU.W.0002.000000T0000Z-110228T0800Z/ /X.CON.PGUM.SU.Y.0007.110228T0800Z-110301T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 400 AM CHST MON FEB 28 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CHST TUESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM THIS EVENING. THIS WILL BE FOLLOWED BY A HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING UNTIL 6 PM TUESDAY. SURF WILL REMAIN DANGEROUS AT 12 TO 15 FEET ALONG NORTH AND EAST FACING REEFS TODAY. SURF WILL FALL BELOW 15 FEET BY THIS EVENING BUT REMAIN HAZARDOUS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION IS POSSIBLE TODAY WHERE WAVE ACTION IS CLOSE TO SHORE. THIS IS MOST LIKELY NEAR HIGH TIDE...WHICH OCCURS AROUND 600 AM THIS MORNING AND 400 PM THIS AFTERNOON. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE DEADLY. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
029 WHMY40 PGUM 280610 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 410 PM CHST MON FEB 28 2011 GUZ001>004-282130- /X.EXT.PGUM.SU.W.0002.000000T0000Z-110228T2000Z/ /X.EXT.PGUM.SU.Y.0007.110228T2000Z-110301T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 410 PM CHST MON FEB 28 2011 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM CHST TUESDAY... ...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM CHST TUESDAY... THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 AM CHST TUESDAY. THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM CHST TUESDAY. SURF WILL REMAIN DANGEROUS AT 12 TO 15 FEET ALONG EAST FACING REEFS MONDAY NIGHT AND HAZARDOUS AT 11 TO 14 FEET ON NORTH FACING REEFS. SURF WILL FALL BELOW 15 FEET ON EAST FACING REEFS TUESDAY MORNING AND REMAIN HAZARDOUS ON NORTH AND EAST FACING REEFS TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING MEANS THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE...RESULTING IN DEADLY RIP CURRENTS. COASTAL EROSION IS POSSIBLE TONIGHT WHERE WAVE ACTION IS CLOSE TO SHORE. STAY AWAY FROM EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS CAN BE DEADLY. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
903 WHMY40 PGUM 281756 CFWMY URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 356 AM CHST TUE MAR 1 2011 GUZ001>004-010600- /X.CAN.PGUM.SU.W.0002.000000T0000Z-110228T2000Z/ /X.EXT.PGUM.SU.Y.0007.110228T1756Z-110301T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 356 AM CHST TUE MAR 1 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM CHST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE HIGH SURF WARNING...BUT A HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM CHST THIS EVENING. SURF WILL BE HAZARDOUS AT 8 TO 10 FEET ALONG NORTH FACING REEFS AND 11 TO 13 FEET ALONG EAST FACING REEFS THROUGH THIS MORNING. SURF WILL GRADUALLY SUBSIDE BELOW HAZARDOUS LEVELS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR REEFS AND BEACHES...ESPECIALLY ALONG NORTH AND EAST FACING REEFS...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ HTTP://WWW.PRH.NOAA.GOV/GUAM
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf warning went out at Feb 23, 1:23 AM CST, 11 hours 58 minutes earlier.
Area forecast discussion, Feb 23, 1:23 AM CST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
523 PM CHST WED FEB 23 2011
.SYNOPSIS...A SHEAR LINE IS PUSHING SOUTHWARD THROUGH THE MARIANAS.
ONLY A FEW SMALL SHOWERS WERE SEEN ON RADAR THIS AFTERNOON AS THE
BULK OF THE PRECIPITATION ASSOCIATED WITH THE SHEAR LINE IS LOCATED
NORTH OF SAIPAN. THIS SHEAR LINE WILL MOVE FURTHER SOUTHWARD KEEPING
SKIES MOSTLY CLOUDY TONIGHT THROUGH THE WEEKEND.
&&
.DISCUSSION...
NORTHEAST WINDS EXPECTED THROUGH AT LEAST MONDAY. WIND SPEEDS
INCREASE TONIGHT THROUGH SATURDAY. TONIGHT EXPECT 15 TO 20 MPH
WINDS INCREASING TO 20 TO 25 MPH FRIDAY AND EVEN AROUND 25 MPH
SATURDAY THAN DECREASING SLIGHTLY SUNDAY.
SHEAR LINE HAS PUSHED DOWN TO NEAR ANATAHAN THIS AFTERNOON AND
WILL PUSH SOUTHWARD TO NEAR GUAM BY LATE TONIGHT EARLY THURSDAY
MORNING. SATELLITE THIS AFTERNOON SHOWS CLOUDS AND SHOWERS
ASSOCIATED WITH THE SHEAR LINE SPOTTY IN COVERAGE. WILL BANK ON
DI-URNAL EFFECTS OF SHEAR LINE AND PREDICT SCATTERED SHOWERS FOR
AT LEAST LATE TONIGHT AND THURSDAY MORNING. WHILE CONFIDENCE IS
NOT THE HIGHEST ON THIS EVENT...FEEL THAT THE CHANCES ARE AT
LEAST HIGH ENOUGH FOR A BRIEF PERIOD OF SCATTERED SHOWERS DURING
THAT TIME ALTHOUGH IT COULD PERSIST FOR A LONGER PERIOD OF TIME
AS THE SHEAR LINE WILL BE DRAPED OVER THE LOCAL AREA THROUGH THE
WEEKEND. MOSTLY CLOUDY SKIES EXPECTED THROUGH AT LEAST MONDAY
NIGHT.
&&
.MARINE...
LARGE NORTH SWELL WILL ENTER THE LOCAL AREA LATE TONIGHT AND
PERSIST INTO THE COMING WEEK. THE SWELL WILL BUILD TO AT LEAST 12
FEET IN HEIGHT AND THIS WILL GENERATE SURF UP TO 16 FEET FOR A
BRIEF TIME THIS WEEKEND. THIS HIGH SWELL COMBINED WITH LARGE WIND
WAVES WILL PRODUCE COMBINED SEAS OF UP TO 14 FEET THURSDAY NIGHT
THROUGH SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS AND SEAS WILL BE
NEEDED PROBABLY BEGINNING THURSDAY NIGHT.
&&
.EASTERN MICRONESIA...
NO SIGNIFICANT WEATHER SYSTEM EXPECTED FOR THIS REGION DURING THE
FORECAST PERIOD. SATELLITE IMAGERY AND FORECAST MODELS SHOW THAT THE
WEATHER IS PRIMARILY AFFECTED BY LOW-LEVEL CONVERGENCE BETWEEN 6N
AND 9N ALONG THE ITCZ. ALTHOUGH SHOWERS ARE LIKELY THERE IS LITTLE
AGREEMENT AMONG THE MODELS FOR THESE SMALL SCALE EVENTS AND THERE
SHOULD BE PLENTY OF PARTLY CLOUDY SKIES.
FORECAST CONTINUES TO SHOW LARGE NORTH SWELLS FROM ANOTHER PACIFIC
COLD FRONT...CAUSING POSSIBLE HIGH SURF CONDITIONS FOR POHNPEI
STARTING FRIDAY AFTER MIDNIGHT AND CONTINUING THROUGH THE WEEKEND.
&&
.WESTERN MICRONESIA...
THE BIG WEATHER PRODUCER FOR THIS FORECAST PERIOD IS THE EQUATORIAL
TROUGH AND THE POSSIBLE CONSOLIDATION OF A BROAD LOW PRESSURE SYSTEM
NEAR 5N142E AS IT PASSES SOUTH OF KOROR AND YAP ON FRIDAY AND
SATURDAY. STILL OPEN IS THE QUESTION OF HOW MUCH MOISTURE WILL BE
ADDED TO THIS EVENT FROM THE SYSTEM TO THE NORTH. NWP MODEL
PREDICTIONS...INCLUDING GFS...ECMWF...UKMET AND NOGAPS ARE ALL FAIRLY
CONSISTENT WITH BRINGING THE CIRCULATION THROUGH QUICKLY WHILE
AFFECTING PALAU MORE DIRECTLY. THE QUESTION FOR YAP IS A LITTLE MORE
COMPLICATED AS IT SITS ALONG THE NORTHERN PERIPHERY OF THE
CONVERGENCE INTO THE CIRCULATION. THERE IS ALSO A HINT OF A SECOND
INFLUX OF MOISTURE TYING INTO THIS CONVERGENCE FROM THE SHEAR LINE
NOW PASSING THROUGH THE MARIANAS. THIS COULD HAVE A SIGNIFICANT
EFFECT ON YAP AS WELL POSSIBLY SERVING TO EXTEND THE PERIOD OF
RAIN THROUGH THE WEEKEND FOR BOTH YAP AND PALAU.
FORECAST FOR CHUUK REMAINS THE SAME AS IT STILL IS PRIMARILY
AFFECTED BY TRADE-WIND CONVERGENCE AND THE WEATHER REGIME TO THE
EAST. THE WEAK TROUGH AND ACCOMPANYING CLOUD CLUSTER CURRENTLY
BETWEEN CHUUK AND POHNPEI IS STILL PREDICTED TO PASS THROUGH THE
CHUUK ISLANDS LATER TONIGHT...BUT IS NOT PREDICTED TO BE A SIGNIFICANT
WEATHER PRODUCER. HOWEVER...THERE IS ALSO A POSSIBILITY THAT THE
AFOREMENTIONED SHEAR LINE DISCUSSED ABOVE MAY ALSO REACH INTO THE
CHUUK AREA BY THE WEEKEND. THIS WOULD REQUIRE A CHANGE IN THE
FORECAST FROM ISOLATED TO SCATTERED SHOWERS ONCE THIS TENDENCY
BECOMES MORE CLEAR.
WW3 WAVE WATCH MODELS CONTINUE TO BRING IN LARGE NORTHERLY SWELLS
ACROSS THE AREA FROM WEST TO EAST CAUSING HIGH SURF CONDITIONS TO
PALAU AND YAP BY FRIDAY AND TO CHUUK BY SATURDAY. A HIGH SURF
WARNING MAY BE NECESSARY FOR PALAU BY SATURDAY FOR POSSIBLE COASTAL
INUNDATIONS. THIS WILL BE UPDATED AS IT BECOMES MORE EVIDENT.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY FROM 6 PM THURSDAY TO 6 PM CHST TUESDAY FOR
GUZ001-002.
HIGH SURF ADVISORY FROM 6 AM THURSDAY TO 6 PM CHST TUESDAY FOR
GUZ003-004.
MARIANAS WATERS...NONE.
&&
ZIOBRO/EDSONThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:30 AM CST | High Surf Advisory | GUM | 24 hr | |
| Feb 23, 1:21 PM CST | Small Craft Advisory | GUM | 5 days |
Nearby
High Surf Warnings in Guam, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.